MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 6.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482804650
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported revision surgery to explant a migrated tritanium pl cage and a fractured es2 integrated blade screw.The patient reported experiencing pain.This report captures the es2 integrated blade screw.
 
Additional Manufacturer Narrative
D10 has been corrected form 'no' to 'return'.H3 has been corrected from 'no" to 'yes'.Visual inspection: visual inspection confirmed fractured screw at threading/main body.Fractured tip was not returned as it remains implanted in the patient.Device and complaint history records were reviewed, no relevant manufacturing issues or no similar complaints were identified.From es2 surgical technique: per final tightening of the construct, turn the handle of the torque wrench clockwise to align the two arrows on the torque wrench to achieve the 12nm of torque required to secure the implant construct.While the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.Inspection of the screw revealed a large dent on screw shank head indicating over tightening of blocker during initial surgery.Based on inspection of returned part, most likely cause of reported event is blocker over tightening.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 6.5X50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9167056
Report Number0009617544-2019-00115
Device Sequence Number447851
Product Code NKB
UDI-Device Identifier07613327002195
UDI-Public07613327002195
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482804650
Device Lot Number18A316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight86